Alert archive / Nevada / Fire Weather Watches in 2021
Fire Weather Watch 8, NWS Las Vegas, NV
NWS Las Vegas, NV issued this fire weather watch at Jun 11, 2021, 12:38 PM PDT for Clark County, Lincoln County, Nye County, Nevada. It took effect at Jun 13, 2021, 12:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jun 11, 2021, 12:38 PM PDT (19:38 UTC)
- In effect from
- Jun 13, 2021, 12:00 PM PDT
- Expired
- Jun 12, 2021, 1:52 PM PDT
- In force
- Issued by
- NWS Las Vegas, NV
Counties Clark County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 185 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 7.6 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5179 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
460 WWUS85 KVEF 111938 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1238 PM PDT Fri Jun 11 2021 NVZ461-463-464-121000- /O.NEW.KVEF.FW.A.0008.210613T1900Z-210614T0400Z/ Lincoln County/Ely Dispatch-Sheep Range-Spring Mountains- 1238 PM PDT Fri Jun 11 2021 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR MUCH OF LINCOLN COUNTY, SPRING MOUNTAINS AND SHEEP RANGE... The National Weather Service in Las Vegas has issued a Fire Weather Watch, which is in effect from Sunday afternoon through Sunday evening. * AFFECTED AREA...In Nevada...Fire weather zones 461, 463, and 464. * TIMING...The combination of strong winds and low RH can be expected during the afternoon and early evening hours on Sunday. * WIND...South to southwest winds at 15 to 25 mph with gusts of 35 mph. * HUMIDITY...Falling to 4 to 6 percent in Lincoln County and 7 to 12 percent in the Spring Mountains and Sheep Range. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ weather.gov/lasvegas
2 follow-up statements
813 WWUS85 KVEF 120959 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 259 AM PDT Sat Jun 12 2021 NVZ461-463-464-122200- /O.CON.KVEF.FW.A.0008.210613T1900Z-210614T0400Z/ Lincoln County/Ely Dispatch-Sheep Range-Spring Mountains- 259 AM PDT Sat Jun 12 2021 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR MUCH OF LINCOLN COUNTY, SPRING MOUNTAINS AND SHEEP RANGE... * AFFECTED AREA...In Nevada...Fire weather zones 461, 463, and 464. * TIMING...The combination of strong winds and low RH can be expected during the afternoon and early evening hours on Sunday. * WIND...South to southwest winds 15 to 25 mph with gusts of 35 mph. * HUMIDITY...Falling to 4 to 6 percent in Lincoln County and 7 to 12 percent in the Spring Mountains and Sheep Range. * IMPACTS...Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. Heed all local fire restrictions. && $$ weather.gov/lasvegas
397 WWUS85 KVEF 122052 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 152 PM PDT Sat Jun 12 2021 NVZ461-463-464-131200- /O.UPG.KVEF.FW.A.0008.210613T1900Z-210614T0400Z/ /O.NEW.KVEF.FW.W.0012.210613T1900Z-210614T0400Z/ /O.NEW.KVEF.FW.A.0009.210614T1800Z-210615T0400Z/ Lincoln County/Ely Dispatch-Sheep Range-Spring Mountains- 152 PM PDT Sat Jun 12 2021 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM PDT SUNDAY FOR STRONG WINDS AND LOW HUMIDITY FOR MUCH OF LINCOLN COUNTY, SPRING MOUNTAINS AND SHEEP RANGE... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR MUCH OF LINCOLN COUNTY, SPRING MOUNTAINS AND SHEEP RANGE... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from noon to 9 PM PDT Sunday. A Fire Weather Watch has also been issued, which is in effect from Monday morning through Monday evening. * TIMING...The combination of strong winds and low RH can be expected during the afternoon and early evening hours on Sunday and Monday. * WIND...South to southwest winds 15 to 25 mph with gusts of 30 to 40 mph. * HUMIDITY...Falling to 4 to 6 percent in Lincoln County and 5 to 10 percent in the Spring Mountains and Sheep Range. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. Heed all local fire restrictions. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ NVZ462-131200- /O.NEW.KVEF.FW.W.0012.210613T1900Z-210614T0400Z/ /O.NEW.KVEF.FW.A.0009.210614T1800Z-210615T0400Z/ Nye County Deserts/Las Vegas Dispatch- 152 PM PDT Sat Jun 12 2021 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM PDT SUNDAY FOR STRONG WINDS AND LOW HUMIDITY FOR MUCH OF SOUTH CENTRAL NYE COUNTY... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR MUCH OF SOUTH CENTRAL NYE COUNTY... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from noon to 9 PM PDT Sunday. A Fire Weather Watch has also been issued, which is in effect from Monday morning through Monday evening. * AFFECTED AREA...In Nevada...Fire weather zone 462. * TIMING...The combination of strong winds and low RH can be expected during the afternoon and early evening hours on Sunday and Monday. * WIND...South to southwest winds 15 to 25 mph with gusts of 30 to 40 mph. * HUMIDITY...Falling to 4 to 6 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ NVZ460-131200- /O.NEW.KVEF.FW.A.0009.210614T1800Z-210615T0400Z/ Esmeralda and Nye County Deserts/CNC Dispatch- 152 PM PDT Sat Jun 12 2021 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR MUCH OF ESMERALDA COUNTY... The National Weather Service in Las Vegas has issued a Fire Weather Watch, which is in effect from Monday morning through Monday evening. * AFFECTED AREA...In Nevada...Fire weather zone 460. * TIMING...The combination of strong winds and low RH can be expected during the afternoon and early evening hours on Monday. * WIND...South to southwest winds 15 to 25 mph with gusts of 30 to 40 mph. * HUMIDITY...Falling to 5 to 8 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ weather.gov/lasvegas
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this fire weather watch went out at Jun 11, 9:30 AM PDT, 3 hours 8 minutes earlier.
Area forecast discussion, Jun 11, 9:30 AM PDT, 3 hours 8 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 930 AM PDT Fri Jun 11 2021 .SYNOPSIS...A prolonged heatwave will take hold of our region next week as a strong ridge of high pressure builds over the Desert Southwest and provides steadily increasing temperatures with record highs possible by Wednesday. && .UPDATE...Light winds and clear skies across the area today. Temperatures should increase to around their seasonal normals this afternoon and then the heat begins to build in over the next several days. Forecast is in good shape and no morning updates are planned. && .SHORT TERM...Today through Saturday. High temperatures will climb about 10 degrees today which will bring readings up to normal across the region as the influence of a persistent mean trough the past several days gives way to high pressure expanding over the southwest states. Temperatures will climb another 5-7 degrees Saturday as the ridge centered near El Paso expands to the northwest over our region. Winds will remain fairly light across the forecast area each day with few or no clouds. .LONG TERM...Sunday through next Friday. Expansive ridge across northwest Mexico and the southern Plains States this weekend progged to expand west and north through the week. It looks like heights don't peak over the Great Basin/Mojave Desert until mid to late next week for an extended period of intense heat. Excessive Heat Warning in effect with more areas likely being added in the coming days. Temperatures will be near or at record levels next week. Again, only item to watch late in the week which could have a bearing on temperatures will be moisture seeping northward from the Gulf of California. && .CLIMATE...Strong high pressure building over the southwest next week will likely result in an extended period of near record heat. Listed below are a few climate locations showing both the record and year of last occurrence, followed by the forecast temperature for next Wednesday and Thursday. LOCATION WED-JUNE 16 THU-JUNE 17 (HIGH MAX) Record(year)/Fcst Record(year)/Fcst Las Vegas NV 114(1940)/114 113(1940)/114 Bishop CA 104(1961)/105 104(2017)/105 Barstow CA 110(2000)/113 110(2017)/114 Needles CA 118(2000)/119 120(1917)/120 Kingman AZ 110(1917)/109 108(1917)/109 Desert Rock NV 103(2017)/108 106(2017)/109 Death Valley CA 123(1917)/123 122(1917)/126 LOCATION WED-JUNE 16 THU-JUNE 17 (HIGH MIN) Record(year)/Fcst Record(year)/Fcst Las Vegas NV 87(2000)/86 87(2008)/88 Bishop CA 68(1974)/59 65(2002)/61 Barstow CA 80(1976)/80 78(1971)/83 Needles CA 86(2000)/87 88(2000)/88 Kingman AZ 76(1961)/76 79(1949)/76 Desert Rock NV 79(2000)/76 75(2008)/79 Death Valley CA 102(1917)/93 94(1961)/96 && .AVIATION...For McCarran...Light and variable winds around 6KT possibly favoring the east late this morning and early afternoon are expected. Winds will then transition to the southeast this afternoon but should remain at 8KT or less. Typical overnight south- southwest winds around 8KT are expected for this evening and much of the night before light and variable winds return for Saturday morning. Elevated smoke from the nearby fire is possible, especially early tonight and again this evening, however surface visibility is not expected to be restricted. Otherwise, clear skies are expected. For the rest of southern Nevada, northwest Arizona and southeast California...In general, typical diurnal winds are expected through the forecast period across the region. Some afternoon breezes with gusts to around 20KT are at BIH before dropping off early tonight. Also some evening gusts 15-20KT are possible around DAG. Mostly clear skies expected through the TAF period. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && UPDATE...Czyzyk SHORT TERM...Adair LONG TERM...Pierce AVIATION...Nickerson For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 12:55 PM PDT | Heat Advisory | VEF | Clark, Esmeralda, Lincoln, Nye | 9 days |
Nearby
Fire Weather Watches in Nevada, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.